Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Yet Another Pill Question

 - UBBFriend: Email this page to someone!    
Author Topic: Yet Another Pill Question
Member # 19961

Icon 13 posted      Profile for Lyra_Daemon     Send New Private Message       Edit/Delete Post 
In a British newspaper today there was a (front page) article on how research has shown the Pill can permanently affect a woman's sex drive.

I mentioned this to my friends and they had also seen the article; one of them had further researched into the risks involved, as we are almost all of us on Marvelon.

Her internet-based results told us that if you have been taking the Pill for less than two years you are at less of a risk from any side-effects (including DVT).

However my Mum and my Boyfriend both say this is absurd, and I should stay taking the Pill for the greator good. Should I? The Pill is only our secondary form of contraception after condoms, but I like to think of it as a back-up.

Apologies for the lengthly read!

Posts: 15 | From: England | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
Scarleteen Volunteer
Member # 8067

Icon 10 posted      Profile for logic_grrl     Send New Private Message       Edit/Delete Post 
It's worth looking at what the research actually involved and established - this Guardian article seems to sum it up quite well:,11381,1492378,00.html

The study was done on a group of women who were all already in treatment for "sexual dysfunction". It found that levels of testosterone, which can be involved in sexual desire (but is far from the only factor), were much lower in women on the pill, and that they were still low 4 months after women had quit the pill, even though they were returning to normal.

This is very far from showing a permanent effect on hormones (in fact, since hormone levels seemed to be returning to normal, the opposite seems to be true), let alone sexual desire.

And it doesn't say anything about whether women on the pill were much more likely to experience "sexual dysfunction" than women not on the pill.

It seems to be generally acknowledged that this can be a possible side-effect of the pill for some women, but if you're not experiencing this problem, then the research doesn't in any way dictate that you will.

Posts: 6944 | From: UK | Registered: May 2002  |  IP: Logged | Report this post to a Moderator
Member # 19961

Icon 10 posted      Profile for Lyra_Daemon     Send New Private Message       Edit/Delete Post 
Thanks so much, this really put my mind at ease!


Posts: 15 | From: England | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:

Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3